MAUDE Adverse Event Report: PERCUSSIONAIRE CORP. PHASITRON TRANSPORT BREATHING CIRCUIT

PERCUSSIONAIRE CORP. PHASITRON TRANSPORT BREATHING CIRCUIT
Model Number A50605-D
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr was originally submitted in december 2023 as a 5-day report; however, an error occurred while submitting and is being submitted in january of 2024.It has been decided by the manufacturer to report this incident as a 5 day report to fda as it has been determined this event is in relation to a recently submitted field safety corrective action (fsca) that may pose risk to the end user.It has been determined through investigation of similar malfunctions, that some phasitron breathing circuits may be defective due to a manufacturing issue.The recall reference is (b)(4).In relation to this adverse event, due to the patient experiencing a pneumothorax and requiring medical intervention, this event is considered reportable.The complaint was received on december 14th via email after notification of the fsca, therefore information on the event and product are still in process of being compiled at this time.The product is in process of being sent back to the manufacturer for formal investigation.Based on other customer feedbacks received of similar events, root cause is suspected to be a manufacturing issue with an internal valve, until confirmed otherwise.Current corrective actions include updating the manufacturing fixture for this component, as well as completing 100% internal inspection of this device to ensure all potential defective product is caught prior to completion of manufacturing.Furthermore, a functional evaluation will be implemented for devices to undergo testing prior to final release.A follow up mdr will be submited if any additional information is received on this event.
 
Event or Problem Description
A customer complaint was received by percussionaire's distributor after the customer was notified of an urgent field safety corrective action.In response to the percussionaire field safety notification, the customer stated on (b)(6) a nicu patient experienced a pneumothorax after using the phasitron device.The customer noted that the device seemed to be making a high pitched noise and exhibiting high pressures, despite attempting to reduce the pressure output.

Brand Name
PHASITRON TRANSPORT BREATHING CIRCUIT
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
PERCUSSIONAIRE CORP.
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer (Section G)
PERCUSSIONAIRE CORP.
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer Contact
gina cunsolo
130 mcghee road
suite 109
sandpoint, ID 83864
MDR Report Key18576339
Report Number3029845-2024-00024
Device Sequence Number7922764
Product Code CBK
UDI-Device Identifier00849436000259
UDI-Public00849436000259
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K905235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA50605-D
Was Device Available for Evaluation? No
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown